Discussions that mention morphine

Arachnoiditis board


Dear M, I must say that I agree strongly with CMP, Steve and in many ways EX and [removed]

People on pain meds can be hyper reactive to other pain, this has been proven time and again. What has not been proven is that pain meds cause this - it is theorised that the existing pain itself makes you more sensitive to other pain. Pain meds actually interupt the pain cycle - just like the nerve blocks you've had done. Whatever you choose to do, we will support you - I would perhaps (and you'd have to do this carefully) ask your pm to provide you with clinical evidence of his theory before he impliments it. It's an argument that some doctors have begun using but there is little if any evidence to prove it - unless, as Ex says, the patient didn't have pain in the first place, or the pain was transient and disappeared but the patient went on taking narcos.
The other thing I would like to say is that opioids like oxy are some of the safest drugs on the market - they're safer than over the counter meds like acetominophen and anti inflammatories, they're safer than asprin and they're definitely safer than lyrica in regards to toxicity. Unless you overdose the chances of harm to your liver with non synthetic opioids is minimal and the body recovers from overdoses of such meds much faster than it does with synthetics like tramadol.
For many reasons I think you need to look out for number one. It is clear that you trust your PM and that's great - this might be the best thing you've ever done. You might be one of the few patients whose pain is actually exacerbated by pain meds (IV morphine actually sensitises my receptors to pain so I'm not being sarcastic here) and find wonderful, non dependent pain relief from this scheme. Or you might not. Good luck and keep us updated, I hope it all goes well for you.
Wow! I don't even know what to say and to let you know how much I appreciate every one of your posts...

Diet, Steve, EX, Julet, Girl, Brian, Livfreeordie (I hope i named all of you who came here to help me in my desicion) , I do believe in my Dr but I keep my eyes open. With my life long ordeal with childhood RA, 2 spinal multi-levels fusion with a lots of hardware and much more, Arachnoidities, Fibro, all together 10 major surgeries, I learned that no matter how good is your Doc. never hurts to hear from other people, especially survivors and those leaving in CP; I knew that coming here I will learn from you more about my Dr proposal.

He ordered MRI of the Thorasic and Brain areas. He wants to make sure I don't have Lupus or MS. Sometimes those conditions can add to pain patient has already.

I ABSOLUTELY have no idea how will I leave without any pain meds based on my not curable/not treatable conditions such ARC and a lot of nerve damages all over my body, dropped and very weak foot, severe back, hips, legs pain. I know nothing about condition you are talking about and never heard that patients with such damages I have can be taking off meds.

And it has nothing to do with me being unresponsible: he ordered only once my urine/blood work because he says I am his the most responsible patient. I bring him non-ised meds which for some reason I can't use (like i had left Fentanyl patch, Morphine - i brought it to his office and sign papers about doing it; it may be used for some people who need it and have no insurance).
I even take less BT meds than he lets me because I have fear not to get used to them. Don't laugh, but this is how I feel:)

This is not 100% yet his decision, but he says he would try it since I am for a pronong time on them. If I would feel worse without them, he would put me on right back.

I agree with all of you and thank you for being so protective over me; I honestly feel about you like my family (only good friends and family can protect each other this much). More I think about it, more I agree that this doesn't make any sence. Not in my sitation. If I would be a patient who is seeking narco meds for something mild, than it would be understandable.
I called me GP today to hear his opinion, he agrees with all of you: doesn't make sence and sounds reducoulos (sp?).

Definitely I will ask more questions, I will require more explanation on his part - i will not agree just like this, trust me.
I really thank all of you for your help and support. I wouldn't be able to agree on something without you since I never heard about this sitation and did not know I will be the one to talk about this due to all I am going through.

More I read on this board - more I learn. That is why don't hesitate to let me know your honest opinion.

Please, feel better and Bless you all!:angel:

Love ya,
M